MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA HYPERFLEX TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA HYPERFLEX TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT14DS70NSC148S
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona hyperflex tts¿ tracheostomy tube was reported to take longer to inflate.The patient's mother indicated that resistance was met and had to push harder to insert the water; causing distress and discomfort to the patient.The mother reported that inflation and deflation of the cuff was performed prior to insertion and had the same difficulties.A trach tube change out was needed following placement but the cuff was reported to take longer to deflate.No further adverse patient effects were reported.

Brand Name
PORTEX BIVONA HYPERFLEX TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8880921
Report Number3012307300-2019-04091
Device Sequence Number291190
Product Code JOH
UDI-Device Identifier10351688765727
UDI-Public10351688765727
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberHT14DS70NSC148S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR